Asymptotic Performance of Port-Based Teleportation

Matthias Christandl, Felix Leditzky, Christian Majenz, Graeme Smith, Florian Speelman, Michael Walter

Research output: Contribution to journalArticlepeer-review

Abstract

Quantum teleportation is one of the fundamental building blocks of quantum Shannon theory. While ordinary teleportation is simple and efficient, port-based teleportation (PBT) enables applications such as universal programmable quantum processors, instantaneous non-local quantum computation and attacks on position-based quantum cryptography. In this work, we determine the fundamental limit on the performance of PBT: for arbitrary fixed input dimension and a large number N of ports, the error of the optimal protocol is proportional to the inverse square of N. We prove this by deriving an achievability bound, obtained by relating the corresponding optimization problem to the lowest Dirichlet eigenvalue of the Laplacian on the ordered simplex. We also give an improved converse bound of matching order in the number of ports. In addition, we determine the leading-order asymptotics of PBT variants defined in terms of maximally entangled resource states. The proofs of these results rely on connecting recently-derived representation-theoretic formulas to random matrix theory. Along the way, we refine a convergence result for the fluctuations of the Schur–Weyl distribution by Johansson, which might be of independent interest.

Original languageEnglish (US)
Pages (from-to)379-451
Number of pages73
JournalCommunications in Mathematical Physics
Volume381
Issue number1
DOIs
StateAccepted/In press - 2020
Externally publishedYes

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'Asymptotic Performance of Port-Based Teleportation'. Together they form a unique fingerprint.

Cite this